Cryptosporidiosis - Experience

Not ready to share? Read other Patient Comments

Please describe your experience with cryptosporidiosis.

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver

* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!

I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the white triangle:

What is cryptosporidiosis?

Cryptosporidiosis is a diarrheal disease caused by microscopic parasites, Cryptosporidium, that can live in the intestine of humans and animals and is passed in the stool of an infected person or animal. Both the disease and the parasite are commonly known as "Crypto." The parasite is protected by an outer shell that allows it to survive outside the body for long periods of time and makes it very resistant to chlorine-based disinfectants. During the past 2 decades, Crypto has become recognized as one of the most common causes of waterborne disease (recreational water and drinking water) in humans in the United States. The parasite is found in every region of the United States and throughout the world.

Return to Cryptosporidiosis

See what others are saying

Comment from: queenie88, 19-24 Female (Patient) Published: April 15

Cryptosporidiosis was horrid. The first day I had diarrhea about 30 times, no exaggeration. I could keep nothing down, I was dizzy, nauseated and extremely lethargic. This continued for 9 days, with the rate of diarrhea decreasing steadily till it evened out at around 7 to 10 times per day. I had no strength. Day 7 or so I had lost 12 pounds and was so dehydrated. My doctor gave me two bags of fluids IV. And my body took them in about 30 to 40 minutes. My potassium levels were low, 2.9, I believe. I had a prescription for potassium and anti-nausea. Today is the 13th day, and I'm feeling better. I still have bad stomach and abdominal cramps, but the diarrhea has just about ended.

Was this comment helpful?Yes
Comment from: cruzroja, 65-74 Female (Patient) Published: June 02

I was having bouts of diarrhea and abdominal cramping. It was thought it was my IBS (irritable bowel syndrome). But one day it was so bad and usual IBS medicines were not working. I brought stool specimen to lab to check for parasites (I live in Mexico). It was positive for cryptosporidiosis. I tried homeopathic substance and it got worse. I went to traditional doctor and now on nitazoxanide. I hope this works. My symptoms are low energy, daytime sleepiness, abdominal soreness, diarrhea, and low appetite.

Was this comment helpful?Yes


Get the latest health and medical information delivered direct to your inbox!